Alert archive / Virginia / Special Weather Statements in 2012
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Mar 21, 2012, 2:52 PM EDT for Tazewell County, Virginia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2012, 2:52 PM EDT (18:52 UTC)
- Expired
- Mar 21, 2012, 3:15 PM EDT
- In force
- 23 min
- Issued by
- NWS Blacksburg, VA
County Tazewell County, VA
The radar
The Roanoke radar (KFCX), 110 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 197 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
416
WWUS81 KRNK 211852
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
252 PM EDT WED MAR 21 2012
VAZ007-211915-
TAZEWELL VA-
252 PM EDT WED MAR 21 2012
...A STRONG THUNDERSTORM WILL AFFECT TAZEWELL COUNTY...
AT 248 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF
BLUEFIELD...MOVING SOUTHWEST AT 10 MPH.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR TIPTOP AROUND 305 PM AND GRATTON AROUND 315
PM.
LAT...LON 3721 8159 3721 8156 3723 8154 3723 8152
3726 8150 3728 8142 3731 8139 3725 8127
3709 8138 3720 8160
$$
DSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Mar 21, 12:45 PM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, Mar 21, 12:45 PM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1245 PM EDT WED MAR 21 2012
.SYNOPSIS...
AN UPPER LEVEL AREA OF LOW PRESSURE ACROSS THE DELMARVA WILL
CONTINUE TO DRIFT SLOWLY SOUTHEAST THI AFTERNOON BEFORE FINALLY
SLIDING OFFSHORE LATER TONIGHT INTO EARLY THURSDAY. WEAK HIGH
PRESSURE WILL FOLLOW THIS SYSTEM THURSDAY AFTERNOON INTO FRIDAY
BEFORE ANOTHER STRONG FRONTAL SYSTEM ARRIVES FROM THE WEST FRIDAY
NIGHT INTO SATURDAY. STRONG UPPER LEVEL LOW PRESSURE WILL THEN
SLIDE SOUTHEAST ACROSS THE REGION SATURDAY NIGHT AND SUNDAY
PROLONGING THE WET WEATHER OVER THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 1242 AM EDT WEDNESDAY...
THUNDERSTORMS JUST NOW BEGINNING TO FIRE ALONG THE VA COAST AT 1200
PM. ONE CELL HAS DEVELOPED OVER TAZEWELL COUNTY AT 1230 PM. SLOW
DOWN TIMING OF INITIATION OF THUNDERSTORMS OVER THE AREA BY A
COUPLE HOURS.
KEEPING AN EYE ON AN UPPER LEVEL LOW TRACKING SOUTH ACROSS THE
VIRGINIA COASTAL/PIEDMONT COUNTIES. WITH INCREASE HEATING THIS
AFTERNOON...THIS LOW AND OROGRAPHICALLY EFFECTS WILL GENERATE SHOWERS
AND THUNDERSTORMS THIS AFTERNOON AND EVENING. COLD POOL ALOFT ADDS
ADDITIONAL THREAT FOR LARGE HAIL. SLOW MOVEMENT OF STORMS ALONG WITH
ABUNDANT MOISTURE COULD ALSO LEAD TO LOCALIZE FLASH FLOOD THREAT
FROM HEAVY RAIN.
AS OF 1015 AM EDT WEDNESDAY...
ONSET OF STRONG DAYTIME HEATING HAS ALLOWED DENSE FOG AND LOW
CLOUDS TO RAPIDLY THIN/LIFT...SO HAVE ALLOWED DENSE FOG ADVISORY
TO DIE A NATURAL DEATH AT 10 AM. OTHERWISE...MADE A FEW TWEAKS TO
TEMPERATURES AND DEW POINTS TO REFLECT LATEST HOURLY TRENDS...AND
HAVE TAKEN OUT THREAT OF ANY PRECIPITATION UNTIL AFTER 15Z/11 AM
SINCE IT WILL TAKE ANOTHER HOUR OR TWO TO HEAT UP THE ATMOSPHERE
ENOUGH TO REALIZE ANY POSITIVE AREA IN THE MORNING SOUNDING. REST
OF FORECAST FOR AFTERNOON PERIOD STILL LOOKS ON TARGET.
AS OF 545 AM EDT WEDNESDAY...
GIVEN LOW VISIBILITY IN OBS AND TRAFFIC CAMS WILL GO AHEAD AND
POST A DENSE FOG ADVISORY FOR PARTS OF THE AREA MAINLY EAST OF THE
BLUE RIDGE THRU 10 AM WHERE THE HEAVIER RAINFALL OCCURRED ON
TUESDAY. ELSW APPEARS THE FOG WILL REMAIN PATCHY ENOUGH TO
PRECLUDE ANY HEADLINES EARLY THIS MORNING. FEW OTHER CHANGES FOR
NOW.
AS OF 345 AM EDT WEDNESDAY...
EARLIER CONVECTION HAS NOW PUSHED SOUTH AND EAST OF THE AREA ATTM
WITH A WEAK BUBBLE HIGH IN PLACE BEHIND THE DEPARTING MCS. THIS
SHOULD LEAD TO MAINLY CLEAR SKIES OUTSIDE OF STRATUS EARLY THIS
MORNING...WITH LOTS OF FOG AROUND ESPCLY OUT EAST WHERE EARLIER
HEAVY RAIN OCCURRED...AND IN THE DEEPER WESTERN VALLEYS. WILL
ISSUE AN SPS FOR THIS AND MONITOR FOR POSSIBLE INCLUSION OF A
DENSE FOG ADVISORY IN SPOTS FOR THE MORNING COMMUTE ESPCLY FROM
ROANOKE EAST PER TRENDS THRU DAYBREAK.
OTRW MAIN CONCERN AGAIN WITH CONVECTIVE COVERAGE THRU THE
AFTERNOON/EVENING AS THE WEAK UPPER LOW NEAR THE DELMARVA THIS
MORNING DRIFTS SOUTH TO COASTAL VA BY THIS EVENING. MOST GUIDANCE
AGAIN QUICKLY BLOWS UP DEEP CONVECTION UNDER THE COLD POOL ALOFT AND
THEN UNZIPS COVERAGE BACK TO THE BLUE RIDGE AS WEAK LOW LEVEL SE
FLOW DEVELOPS. HOWEVER DIFFS THIS AFTERNOON WITH LACK OF ANOTHER S/W
ROTATING AROUND THE SYSTEM...WITH THE DEEPER CHANNEL OF MOISTURE
ALOFT ALSO MORE TO THE SOUTH...AND LESS FORECAST CAPE...AROUND 1K
J/KG OR LESS. HAVE ALSO SEEN MUCH OF THE EAST GET QUITE WORKED
OVER FROM YDA...BUT LAPSES REMAIN STEEP UNDER WEAK NW FLOW WHILE
EXPECT GOOD HEATING ONCE THE FOG FADES. THUS BUMPING UP POPS TO
LOW LIKELYS IN SPOTS OVER THE SOUTH SINCE SHOULD AT LEAST SEE
RENEWED SCATTERED COVERAGE...AND INCLUDING CHANCE POPS OUT INTO
SE WVA WHERE MAY HAVE A LITTLE MORE CONVERGENCE LATER ESPCLY
LOCATIONS THAT SAW LITTLE SHRA ON TUE. THIS MORE IN LINE WITH THE
LASTEST GFS AND SREF THAT HAVE BEEN BEST OF LATE AND SUPPORT EVEN
HIGHER POPS ESPCLY AREAS THAT SAW LITTLE TSRA ACTION YDA. COLD AIR
ALOFT ALONG WITH SLOW MOVING MULTICELL STORMS COULD MEAN MORE HAIL
AND LOCALIZED FLOODING SO INCLUDING HAIL/HVY RAIN MENTION IN THE
GRIDS FOR PARTS OF THE AREA...AND MOST REGIONS IN THE HWO THRU
THIS EVENING. PROVIDED FOG AND STRATUS DONT FILL IN TOO MUCH AND
PERSIST EARLY ON...LEANING TEMPS TOWARD THE WARMER MAV PER IR
PICS SHOWING A POSSIBLE MOSTLY SUNNY INIT AND QUICK WARMING
POTENTIAL. MAY AGAIN BE NEAR RECORD HIGHS ESPCLY WEST AS SEEN IN
THE CLIMATE SECTION BELOW OTRW A BIT COOLER EASTERN HALF IN THE
WAKE OF THE CONVECTION AND POSSIBLE LINGERING FOG.
SIMILAR TO YDA...EXPECT LINGERING COVECTION WITH POSSIBLE MCS
ACROSS THE SE TO EXIT DURING THE EVENING ALLOWING SOME CLEARING
AGAIN AFTER MIDNIGHT AS DRYING/SUBSIDENCE ALOFT WORKS SOUTH. WILL
AGAIN HAVE HIGH POPS MAINLY SOUTH DURING THE EVENING...THEN
CUTTING TO SLIGHT POPS BY MIDNIGHT...AND THEN BASICALLY DRY LATE
WITH SOME FOG AGAIN AROUND. AIRMASS MAY COOL ENOUGH VIA EARLIER
RAINFALL TO PUSH LOW TEMPS DOWN A BIT MORE WITH SOME UPR 40S
POSSIBLE VALLEYS...WITH OVERALL LOW/MID 50S BLEND ELSW.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 400 AM EDT WEDNESDAY...
HIGH AMPLITUDE UPPER LEVEL RIDGE TO REMAIN OVER THE EASTERN CONUS
THURSDAY AND FRIDAY. THIS SHOULD ENSURE WELL ABOVE NORMAL
TEMPERATURES WITH NEAR RECORD HEAT IN SOME LOCATIONS FOR BOTH TMAX
AND HIGH MAX MINS. REMNANT VORTICITY WHICH HAS BEEN TRAPPED WITHIN
THE UPPER RIDGE...PROVIDING FOR THE DAILY THREAT OF SHRA/TSRA...IS
EXPECTED TO FADE WITH TIME. WILL CONTINUE TO ENTERTAIN AT LEAST
SCATTERED POPS FOR THURSDAY (30-50 PERCENT) AND WIDELY SCATTERED
FRIDAY (20-40 PERCENT)...BUT COVERAGE SHOULD BE LESS THAN
TUESDAY/WEDNESDAY (50-70 PERCENT)...TEMPS WARMING ALOFT PROVIDING
MORE STABILITY. WENT WITH THE WARMER MAV GUIDANCE BOTH DAYS THINKING
MORE SUN AND LESS CLOUD COVER.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 400 AM EDT WEDNESDAY...
STRONG CYCLONE WHICH HAS BEEN QUASI-STATIONARY OVER THE SOUTHERN
PLAINS WILL FINALLY TRACK EAST RAISING THE STAKES FOR RAINFALL OVER
THE WEEKEND. THIS FEATURE IS EXPECTED TO SLOWLY TREK ACROSS THE AREA
SATURDAY AND SUNDAY WITH NUMEROUS SHOWERS AND THUNDERSTORMS. THE
WARMER OF THE TWO DAYS WILL BE SATURDAY...COOLER WEATHER ARRIVING
SUNDAY AS THICKNESSES DROP IN RESPONSE TO THE PASSAGE OF A SURFACE
FRONT THAT IS ASSOCIATED WITH THE UPPER TROF. STILL A BIT EARLY TO
TELL HOW MUCH QPF WE CAN EXPECT...BUT DUE TO THE SLOW MOVEMENT OF
THE UPPER TROUGH...OPPORTUNITY WILL EXIST FOR HEAVY RAINFALL...
SEVERAL INCHES OF RAIN ADVERTISED BY BOTH THE GFS AND ECMWF...
INGREDIENTS FOR SOME FLOODING.
THE UPPER CYCLONE IS FORECAST TO MOVE OFF THE COAST BY
MONDAY...TEMPERATURES MODERATING TUESDAY AND INTO THE MIDDLE OF NEXT
WEEK AS THE UPPER LEVEL RIDGE BECOMES RE-ESTABLISHED.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 1244 PM EDT WEDNESDAY...
MORNING FOG BURNING OFF THROUGH THE MORNING WITH SOME LOW LEVEL
STRATUS CLOUDS LINGERING. THESE CLOUDS WILL LIFT THROUGH EARLY
AFTERNOON.
THEN A SIMILAR SETUP TO THE LAST COUPLE OF DAYS CONTINUES THIS
AFTERNOON WITH UPPER LEVEL LOW PRESSURE TO THE EAST AND COLD AIR
ALOFT OVERTOP HEATING. THIS SHOULD GIVE WAY TO ANOTHER ROUND OF AT
LEAST SCATTERED CONVECTION MOSTLY THIS AFTERNOON WITH BEST
COVERAGE BLUE RIDGE AND OVER THE EAST...BUT LIKELY LESS THAN THAT
SEEN ON TUE. HOWEVER THINK ENOUGH CONFIDENCE TO AGAIN ADD AT LEAST
A VCTS/VCSH OR CB MENTION TO MOST TAF SITES...WITH BKN VFR CIGS
EXCEPT LOCALLY MVFR TO IFR NEAR STORMS LATER TODAY. ANOTHER ROUND
OF FOG LIKELY LATER TONIGHT IN THE WAKE OF THE CONVECTION WITH
LOCAL IFR/MVFR IN FOG ESPCLY AREAS THAT SAW RAINFALL INCLUDING THE
DEEPER VALLEYS.
FLYING CONDITIONS WILL FINALLY IMPROVE SOME DURING THU AS THE
UPPER LOW SHIFTS EAST AND STRONGER RIDGING ALOFT BUILDS IN AHEAD
OF THE DEEP UPPER LOW WELL TO THE WEST. THIS SHOULD ALLOW A RETURN
OF VFR THU WITH ONLY ISOLATED TO WIDELY SCATTERED AFTERNOON
SHOWERS POSSIBLE INTO THU EVENING. LOWERING CIGS WILL AGAIN TAKE
PLACE FROM WEST TO EAST ON FRIDAY AS THE PREFRONTAL BAND OF DEEPER
MOISTURE APPROACHES WITH AN OCCLUDED FRONT SET TO APPROACH THE
MOUNTAINS BY FRIDAY EVENING. HOWEVER THINKING THAT MOST MVFR CIGS
AND SHRA WILL HOLD OFF UNTIL VERY LATE FRIDAY WITH LIKELY VFR
HOLDING THRU LATE IN THE DAY.
BY FRIDAY NIGHT...WE COULD SEE A BETTER THREAT OF SHOWERS/STORMS
AS A STORM SYSTEM APPROACHES FROM THE MIDWEST...WHICH COULD BRING A
LONGER PERIOD OF SUB VFR WX TO THE AREA FOR THE WEEKEND. WIDESPREAD
VFR RETURNS BEHIND THE SYSTEM FOR EARLY NEXT WEEK.
&&
.CLIMATE...
RECORD HIGH TEMPS FOR THE NEXT SEVERAL DAYS...
3/21 3/22 3/23
ROANOKE 88-(1921) 84-(1938) 82-(2007)
LYNCHBURG 88-(1921) 90-(2007) 91-(2007)
DANVILLE 86-(1968) 88-(1968) 86-(1966)
BLUEFIELD 76-(1968) 76-(1968) 77-(2007)
BLACKSBURG 78-(1968) 80-(1968) 80-(1966)
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...JH
NEAR TERM...JH/RCS/WERT
SHORT TERM...PM
LONG TERM...PM
AVIATION...JH/RCS
CLIMATE...Hazardous weather outlook, Mar 21, 5:54 AM EDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 554 AM EDT WED MAR 21 2012 NCZ001>004-018>020-VAZ013>018-032-221000- ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-PATRICK- 554 AM EDT WED MAR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. CLUSTERS OF SLOW MOVING THUNDERSTORMS MAY AGAIN PRODUCE LARGE HAIL AND LOCALLY STRONG WINDS THIS AFTERNOON INTO EARLY THIS EVENING. IN ADDITION...VERY HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING WITH SOME OF THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-VAZ019-020-022>024-033>035-043>047-058-059-221000- ROCKINGHAM-CASWELL-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- 554 AM EDT WED MAR 21 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. CLUSTERS OF SLOW MOVING THUNDERSTORMS MAY AGAIN PRODUCE LARGE HAIL AND LOCALLY STRONG WINDS THIS AFTERNOON INTO EARLY THIS EVENING. IN ADDITION...VERY HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING WITH SOME OF THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-009>012-WVZ042>045-221000- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-MERCER-SUMMERS-MONROE-GREENBRIER- 554 AM EDT WED MAR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SLOW MOVING THUNDERSTORMS MAY PRODUCE ISOLATED LARGE HAIL ALONG WITH STRONG WINDS AND VERY HEAVY RAINFALL THIS AFTERNOON INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Mar 21, 9:46 AM EDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
946 AM EDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 1 WSW CAPE CARLYN 37.14N 79.74W
03/20/2012 E1.00 INCH FRANKLIN VA PUBLIC
HAIL LASTED 5 MINUTES. FELL ON MIDDLE VALLEY ROAD JUST
OUTSIDE OF THE TOWN OF HARDY NEAR WEST LAKE CORNER. NO
STREET ADDRESS AVAILABLE.
&&
EVENT NUMBER RNK1200026
WERTLocal storm report, Mar 21, 10:20 AM EDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1020 AM EDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 3 SSW NORTHWEST SMITH M 37.13N 79.73W
03/20/2012 E1.00 INCH FRANKLIN VA PARK/FOREST SRVC
&&
KKOSTURASpecial weather statement, Mar 21, 2:52 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
252 PM EDT WED MAR 21 2012
VAZ007-211915-
TAZEWELL VA-
252 PM EDT WED MAR 21 2012
...A STRONG THUNDERSTORM WILL AFFECT TAZEWELL COUNTY...
AT 248 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF
BLUEFIELD...MOVING SOUTHWEST AT 10 MPH.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR TIPTOP AROUND 305 PM AND GRATTON AROUND 315
PM.
LAT...LON 3721 8159 3721 8156 3723 8154 3723 8152
3726 8150 3728 8142 3731 8139 3725 8127
3709 8138 3720 8160
DSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 5:52 AM EDT | Dense Fog Advisory | RNK | Alleghany, Amherst, Appomattox, Bath, Bedford, Botetourt and 17 more | 4 hr |
| Mar 21, 3:15 PM EDT | Special Weather Statement | RNK | Smyth | 30 min |
| Mar 21, 3:46 PM EDT | Special Weather Statement | RNK | Smyth | 59 min |
| Mar 21, 3:47 PM EDT | Special Weather Statement | RNK | Bland | 58 min |
| Mar 21, 4:48 PM EDT | Special Weather Statement | RNK | Smyth | 27 min |
| Mar 21, 5:25 PM EDT | Special Weather Statement | RNK | Smyth | 35 min |
| Mar 21, 6:06 PM EDT | Special Weather Statement | RNK | Ashe | 24 min |
| Mar 21, 5:24 PM EDT | Special Weather Statement | RNK | Monroe | 36 min |
| Mar 21, 5:35 PM EDT | Special Weather Statement | RNK | Greenbrier | 25 min |
| Mar 21, 6:04 PM EDT | Special Weather Statement | RNK | Greenbrier | 26 min |
| Mar 21, 6:15 PM EDT | Special Weather Statement | RNK | Fayette | 30 min |
| Mar 21, 6:31 PM EDT | Special Weather Statement | RNK | Greenbrier | 29 min |
| Mar 21, 6:57 PM EDT | Flash Flood Warning | RNK | Greenbrier, Summers | 5 hr |
| Mar 21, 7:25 PM EDT | Flash Flood Warning | RNK | Greenbrier, Monroe | 4 hr |
| Mar 21, 7:36 PM EDT | Special Weather Statement | RNK | Summers | 24 min |
| Mar 21, 7:47 PM EDT | Special Weather Statement | RNK | Summers | 28 min |
Nearby
Special Weather Statements in Virginia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.